Virginia, 2012Damaging Wind in Virginia, August 8, 2012
August 8, 2012 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm along a frontal boundary produced damaging winds across portions of south central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm along a frontal boundary produced damaging winds across portions of south central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 8, 1:05 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 8, 1:05 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
205 PM EDT WED AUG 8 2012
.SYNOPSIS...
A FRONTAL BOUNDARY WILL SLOWLY DISSIPATE LATER TODAY AND TONIGHT...AS
HIGH PRESSURE REMAINS CENTERED OFF THE MID ATLANTIC AND SOUTHEAST
COAST. A MORE SUBSTANTIAL LOW PRESSURE SYSTEM WILL DEVELOP OVER
THE OHIO VALLEY THURSDAY NIGHT...AND BEGIN TO IMPACT THE MID
ATLANTIC REGION FRIDAY INTO SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHORTWAVE ENERGY SLOWLY ADVANCES UP THE MID ATLANTIC COAST THIS
AFTERNOON AND INTERACTS WITH A 700 MB TROUGH SITTING OVER THE
REGION. SOME CLEARING ALONG AND WEST OF I-95 (ON THE BACK EDGE OF
THE TROUGH) IS PROVIDING JUST ENOUGH INSTABILITY FOR ISOLATED
THUNDERSTORMS TO DEVELOP EARLY THIS AFTERNOON. COOLING CLOUD TOPS
(SEEN IN INFRARED SATELLITE IMAGERY) ARE TRYING TO FORM A LINE OF
STORMS OVER THE EASTERN PIEDMONT REGION. THUNDERSTORM COVERAGE WILL
BECOME MORE SCATTERED DURING PEAK HEATING AND INTO EARLY THIS
EVENING...THEN TAPER OFF FROM WEST TO EAST AS THE SHORTWAVE MOVES NE
AND THE TROUGH MOVES OFFSHORE.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
CONTINUED 20-40% POPS THROUGH THE EVENING...THEN EXPECT MAINLY DRY
CONDITIONS OVERNIGHT EXCEPT OVER THE COAST (WHERE UPR JET WILL
REMAIN CLOSE ENOUGH TO WARRANT KEEPING A 20% POP GOING). PATCHY
FOG POSSIBLE INLAND WHERE SKIES BECOME MCLR...LOWS MAINLY IN THE
UPPER 60S TO LWR 70S.
PATTERN OF WEAK BERMUDA RIDGE ALOFT AND WARMING LOW LEVEL
THICKNESSES SUPPORTS LEE TROUGH AT THE SFC BY THU AFTN...WHICH
WILL HELP TO BOOST TEMPERATURES SLIGHTLY ABOVE NORMAL (LOWER 90S
INLAND...UPPER 80S IMMEDIATE COAST). OTHER THAN THE LEE TROUGH
THERE WILL NOT BE MUCH OF A TRIGGER FOR PRECIP SO WILL CONFINE
POPS TO THE AFTN/EVENING...GOING JUST 20% OVER MOST OF THE AREA.
WILL GO A LITTLE HIGHER (30%) TO THE WEST OF CHES BAY FOR
BAY/SEABREEZE INFLUENCES...AND IN THE NW PIEDMONT WHERE HIGHEST
CAPE/LOW LVL INSTABILITY VALUES RESIDE. WILL KEEP 20-30% POPS THU
EVENING...THEN TAIL OFF TO JUST 20% AFTER MIDNIGHT AS CWA WILL BE
IN BETWEEN DEEPER MSTR OFF THE COAST AND APPROACHING/AMPLIFYING
SYSTEM ACRS THE OHIO/TN VALLEY.
FRIDAY WILL BE AN INTERESTING DAY AS A MORE SUBSTANTIAL SURFACE LOW
PRESSURE SYSTEM APPROACHES THE REGION FROM THE TN/OH VALLEYS.
THINK THE GFS IS A BIT TOO FAST W/ THE TIMING AND WILL FAVOR THE
SLIGHTLY SLOWER NAM/ECMWF SCENARIO. WILL CARRY 20-405 POPS IN THE
MORNING....WITH LIKELY POPS FOR MUCH OF THE CWA BY AFTN/CHC AT THE
COAST. BULK SHEAR BECOMES FAIRLY IMPRESSIVE/30KT OR GREATER BY
AFTN/EVENING. SHEAR PROFILE IS MOSTLY UNIDIRECTIONAL WITH SOME
LOW LEVEL VEERING WITH HEIGHT...THEREFORE A FEW STORMS COULD
BECOME SEVERE WITH LOCALLY DAMAGING WINDS. A FEW CAVEATS TO
CONSIDER ARE THE POSSIBILITY OF SHOWER ACTIVITY IN THE AM
HRS AND FAIRLY WIDESPREAD INCREASE IN MID-HIGH CLOUDS FRIDAY
MORNING...BOTH OF WHICH COULD HAMPER CONVECTIVE DEVELOPMENT. TIMING
WILL BE EVERYTHING AND WILL CONTINUE TO MONITOR THIS WX SITUATION
CLOSELY. SPC HAS THE MID ATLANTIC REGION WITHIN A SLIGHT RISK AREA
FOR FRIDAY...AND WILL MENTION THIS IN THE HWO.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPR-LVL TROF PIVOTS FROM THE OH VALLEY TO THE NORTHEAST FRI NGT INTO
SAT...LEADING TO THE RAIN FRI CONTINUING INTO FRI NGT AND SAT. SFC
LO PRES AND AN ASSOCIATED COLD FRNT...DEEP MOISTURE...A PRE-FRONTAL
TROF...AND RFQ OF AN UPR-LVL JET STREAK WILL LEAD TO SHWRS AND TSTMS
LIKELY FRI NGT (60% POPS)...WITH 50% POPS FOR SAT AS MODELS HAVE
SLOWED THE PROGRESSION OF THE AFOREMENTIONED TROF AND ASSOCIATED COLD
FRNT. STRONG STORMS ARE POSSIBLE AS WELL DUE TO STRONG FORCING...
SHEAR...AND A DEVELOPING LLJ. FROPA MAY BE DELAYED UNTIL SAT
AFTN/EVENG...WITH POPS DECREASING SAT NGT AND SUN. HI PRES BLDS IN
BEHIND THE FRNT ERLY NEXT WEEK WITH POPS CAPPED AT 20-30%. TEMPS
NEAR NORMAL THRU THE PERIOD. HIGHS IN THE MID TO UPR 80S WITH LOWS
IN THE MID 60S TO LOW 70S.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A WEAK SURFACE PRESSURE PATTERN WAS KEEPING LOW LEVEL MOISTURE FROM
GETTING MIXED OUT. AS A RESULT...MUCH OF THE MID ATLANTIC REGION HAD
MVFR CONDITIONS THROUGH THE MORNING HOURS. KEPT A TEMPO GROUP FOR
THIS FOR THE FIRST FEW HOURS OF THE 18Z TAF PERIOD.
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG
THE PIEDMONT OF VIRGINIA AND NORTH CAROLINA. NONE OF THESE WERE
IMMINENTLY THREATENING THE TAF SITES BUT WILL MONITOR FOR THE NEED
OF UPDATES. KRIC IS THE MOST LIKELY SITE TO BE AFFECTED DURING THE
AFTERNOON.
WILL NEED TO MONITOR HIGH CLOUD COVERAGE AND AREAS OF RECENT
RAINFALL FOR FOG POTENTIAL THURSDAY MORNING. KEPT IFR OUT OF THE
FORECAST EXCEPT AT RIC. INCLUDED MVFR STATUS AT ALL LOCATIONS
SIMILAR TO THIS MORNING. IF SKIES CLEAR...PHF IN PARTICULAR MAY SEE
IFR VSBYS DUE TO SIGNIFICANT RAINFALL TUESDAY EVENING.
THURSDAY SHOULD SEE SIMILAR WEATHER TO TODAY...PERHAPS A LITTLE
QUICKER END TO THE MORNING LOW CEILINGS DUE TO BETTER MIXING. TSTMS
WILL BE POSSIBLE IN THE AFTERNOON.
OUTLOOK...NO APPRECIABLE CHANGE IN THE WX PATTERN IS EXPECTED FOR
THE NEXT SEVERAL DAYS. SHOWER AND THUNDERSTORM CHANCES INCREASE
ACROSS THE AREA FOR FRIDAY AND SATURDAY AS A MORE SUBSTANTIAL LOW
PRESSURE SYSTEM IMPACTS THE MID ATLANTIC REGION.
&&
.MARINE...
STATIONARY BOUNDARY LOCATED ACROSS THE NORTHERN WATERS EARLY THIS
MORNING WILL DISSIPATE THIS AFTERNOON/EVENING. WEAK SFC GRADIENT
RESULTING IN SWLY SFC WINDS 10 TO 15 KTS NEAR BOUNDARY. WINDS WILL
SUBSIDE LATE MORNING AS PRESSURE GRADIENT WEAKENS AND TEMPERATURES
INCREASE OVER THE BAY. AS STATIONARY FRONT DISSIPATES AND LIFTS NE
TONIGHT...SLY WINDS WILL INCREASE 10 TO 15 KTS ACROSS THE BAY WITH
SEAS 2 TO 3 FT. A FEW GUSTS OF 20 KTS WILL BE POSSIBLE...HOWEVER SCA
CONDITIONS REMAIN MARGINAL SO NOT ANTICIPATING ANY PRODUCTS. SLY
WINDS 10 TO 15 KTS OVER THE COASTAL WATERS WITH SEAS 2 TO 3 FT
TONIGHT WILL FALL BELOW SCA CONDITIONS. S/SW WINDS SLOWLY INCREASE
THU-FRI-SAT AHEAD OF THE NEXT (STRONGER) COLD FRNT WITH MARGINAL SCA
CONDITIONS POSSIBLE. COASTAL WATER SEAS WILL BUILD FROM 3-4 FT FRI
NGT TO 4-6 FT SAT. THE FROPA OCCURS LATE SAT/SAT NGT. QUIET MARINE
CONDITIONS RETURN SUN THRU TUE AS SFC HI PRES BLDS IN FROM THE WEST
BEHIND THE FRNT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...MAM
NEAR TERM...BMD/LKB
SHORT TERM...LKB
LONG TERM...MAS
AVIATION...LSA
MARINE...SAM
Hazardous weather outlook, Aug 8, 4:09 AM EST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
509 AM EDT WED AUG 8 2012
MDZ021>025-NCZ012-VAZ048-049-060>100-090915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
509 AM EDT WED AUG 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE REGION LATE FRIDAY
INTO SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
FRIDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE
FRIDAY AFTERNOON THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ013>017-030>032-102-090915-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-
509 AM EDT WED AUG 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR
LOCALLY HEAVY RAIN TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE REGION LATE FRIDAY
INTO SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
FRIDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE
FRIDAY AFTERNOON THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>638-650-652-654-656-658-090915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
509 AM EDT WED AUG 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE REGION LATE FRIDAY
INTO SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
FRIDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE
FRIDAY AFTERNOON THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
BROWN
In the hours before
Special weather statement, Aug 8, 1:02 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
202 PM EDT WED AUG 8 2012
VAZ060-066>068-081845-
AMELIA VA-LUNENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA-
202 PM EDT WED AUG 8 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LUNENBURG...NOTTOWAY...SOUTHERN AMELIA AND SOUTHERN PRINCE EDWARD
COUNTIES...
AT 157 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
JETERSVILLE TO DRAKES BRANCH...MOVING SOUTHEAST AT 10 MPH.
* WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.
* EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
* VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
* THESE STORMS WILL BE NEAR SCHOLFIELD...OLIVEVILLE...PLEASANT
GROVE...DENARO...AND RUBERMOUNT.
LAT...LON 3740 7809 3725 7773 3687 7845 3689 7850
3708 7846 3709 7850 3713 7853 3714 7855
3714 7859 3715 7861
DEROSASpecial weather statement, Aug 8, 1:13 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
213 PM EDT WED AUG 8 2012
VAZ064-081900-
CAROLINE VA-
213 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CAROLINE COUNTY...
AT 210 PM EDT...A STRONG THUNDERSTORM WAS NEAR GOLANSVILLE...MOVING
SOUTH AT 5 MPH.
* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.
* EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
* VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
* THIS STORM WILL BE NEAR PENOLA...CEDAR FORK AND BURRUSS CORNER.
LAT...LON 3806 7735 3787 7738 3787 7743 3789 7745
3788 7748 3792 7753 3792 7756 3793 7755
3795 7757 3795 7762 3805 7759 3808 7755
DEROSASpecial weather statement, Aug 8, 1:44 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
244 PM EDT WED AUG 8 2012
VAZ060-066-081915-
LUNENBURG VA-PRINCE EDWARD VA-
244 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LUNENBURG AND
SOUTHERN PRINCE EDWARD COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF LUNENBURG AND
PRINCE EDWARD COUNTIES AT 240 PM EDT. THE STRONG THUNDERSTORMS WERE
MOVING SOUTH AT 5 MPH.
INTENSE LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE
WITH THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LAT...LON 3721 7852 3727 7831 3708 7823 3690 7849
3708 7846 3709 7850 3713 7853 3714 7855
3714 7859 3719 7865 3719 7869 3721 7870
05Special weather statement, Aug 8, 2:04 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
304 PM EDT WED AUG 8 2012
VAZ049-062-063-069-082000-
GOOCHLAND VA-HANOVER VA-LOUISA VA-POWHATAN VA-
304 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORM MOVING INTO NORTHERN GOOCHLAND COUNTY...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GUM SPRING...OR ABOUT 5 MILES EAST OF
HADENSVILLE...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR GUM SPRING AT 315 PM EDT...SANDY HOOK AT 320 PM EDT...
DABNEYS AT 350 PM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 30 MPH AND
HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3777 7768 3767 7790 3783 7800 3789 7787
05
Special weather statement, Aug 8, 2:40 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
340 PM EDT WED AUG 8 2012
VAZ065-066-082030-
LUNENBURG-MECKLENBURG-
340 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS MECKLENBURG AND LUNENBURG
COUNTIES THROUGH 430 PM EDT...
AT 340 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM REHOBOTH TO SPANISH GROVE...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF VICTORIA TO 5 MILES NORTHEAST OF
REDOAK...MOVING SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3687 7852 3688 7850 3693 7849 3698 7837
3692 7817 3672 7849 3680 7857
05Special weather statement, Aug 8, 2:49 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT WED AUG 8 2012
VAZ048-049-062-082015-
FLUVANNA VA-GOOCHLAND VA-LOUISA VA-
349 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOUISA...EASTERN
FLUVANNA AND NORTHWESTERN GOOCHLAND COUNTIES...
AT 348 PM EDT...A STRONG THUNDERSTORM WAS NEAR CALEDONIA...MOVING
SOUTH AT 10 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR STAGE
JUNCTION AROUND 400 PM AND COLUMBIA AROUND 410 PM.
LAT...LON 3776 7798 3775 7822 3793 7819 3793 7805
05
Thunderstorm Wind, Mecklenburg
- When
- August 8, 3:20 PM EST
- Where
- Mecklenburg County, 0.55 mi W of Chase City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 36.800, -78.460
Trees were downed on Fort Mitchell Road and at the intersection of Route 47 and Route 49 in Chase City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 8 to 11, 20123 deaths · 1 event
- Hail and Damaging Winds in Iowa, August 8, 2012$276,000 · 1.25 in hail · 26 events
- Hail and Damaging Winds in Kansas, August 8, 20121 injured · $106,000 · 1.25 in hail · 12 events
- Flash Flood and Damaging Winds in Oklahoma, August 8, 2012$80,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Illinois, August 8, 2012$49,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Arkansas, August 8, 2012$43,000 · 1 in hail · 6 events
- Damaging Wind and Lightning Strike in New York, August 8, 20121 injured · $35,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Missouri, August 8, 2012$22,000 · 1.5 in hail · 15 events
- Flood and Hail in Indiana, August 8 to 9, 2012$26,000 · 1 in hail · 7 events
- Damaging Winds in Ohio, August 8, 2012$22,000 · 50 kt wind · 4 events
- Lightning Strike and Heavy Rain in Florida, August 8, 20122 injured · 3 events
- Hail and Damaging Winds in Missouri, August 8, 2012$12,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410860.